U.S. doctors online nowAsk doctors free
Waynesville, NC
A 45-year-old male asked:

My ast was 3416 u/l. alt was 6431 u/l. what do these values mean? i was taking large amounts of tylenol (acetaminophen) at the time.

2 doctor answers2 doctors weighed in
Dr. Bradford Romans
A Verified Doctoranswered
Internal Medicine 39 years experience
Sounds like: Drug induced hepatitis ( too much tylenol (acetaminophen) ).
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Su Fairchild
Integrative Medicine 26 years experience
Avoid tylenol (acetaminophen): Tylenol (acetaminophen) may be over the counter, but it is not safe. Your liver is damaged. You can die of liver failure if you take too much. Take nac (n acetyl cysteine) 600 mg two twice a day with lots of water. See your doctor and keep a close eye on your liver. Some cases of tylenol (acetaminophen) overdose need to be hospitalized. You need to talk to your doctor. Go to the er if you are feeling ill.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 19, 2012

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.